Hail, Rock
- When
- April 10, 5:15 AM CST
- Where
- Rock County, 2 mi S of Magnolia
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.617, -96.083
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Apr 9, 8:00 PM CST, 9 hours 15 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 900 PM CDT SAT APR 9 2005 .DISCUSSION... MAIN CONCERN TONIGHT IS PROGRESSION OF FRONT AND CONVECTION ASSOCIATED WITH IT. AT 02Z...FRONT STILL LOCATED IN THE JAMES VALLEY...EAST OF KHON BUT WEST OF KMHE. ALL 18Z GUIDANCE...RUC...NAM...AND GFS...SUGGEST THAT THE FRONT WILL FAIL TO MAKE IT TO INTERSTATE 29 TONIGHT AND MAY EVEN REMAIN WEST OF FSD MUCH OF TOMORROW. THEREFORE HAVE SLOWED THE FRONT DOWN AND NO LONGER HAVE IT THROUGH SIOUX FALL UNTIL LATE SUNDAY. IN ADDITION...WITH BRISK SOUTHERLY FLOW HAVE RAISED MIN TEMPS IN THE ERN CWA INTO THE MID 50S WITH 40S REMAINING IN THE WEST AS FORECAST. AS FOR CONVECTION...SOME MID-LEVEL ELEVATED CONVECTION DEVELOPING AHEAD OF THE FRONT ASSOCIATED WITH THE MOISTURE AXIS IN THE INTERSTATE 29 CORRIDOR. IN GENERAL EXPECT THIS TO REMAIN RELATIVELY ISOLATED AND BRIEF. OF MORE CONCERN IS CONVECTION DEVELOP WEST OF YANKTON AND SOUTHWEST INTO NEBRASKA. THIS IS LIKELY A RESULT OF A MERGER BETWEEN THE BOUNDARY ASSOCIATED WITH THE DEEPER MOISTURE MOVING NORTHWEST AND THE SOUTHEASTWARD MOVING COLD FRONT. WITH AN UPPER WAVE MOVE THROUGH NEBRASKA RESULTING IN MID LEVEL LIFT AND WEAKENING OF THE CAP...EXPECT THAT CONVECTION WILL RAPIDLY DEVELOP BETWEEN 03Z AND 06Z ALONG THIS BOUNDARY. THE OTHER QUESTION IS SEVERE THREAT. CAPES REMAIN AROUND 1000 J/KG FOR AN ELEVATED PARCEL. MODEL PROFILES SHOW IMPROVING MID-LEVEL SHEAR DURING THE NEXT COUPLE OF HOURS AND IF IT HAPPENS THIS MAY ALLOW SOME MID-LEVEL ROTATION TO OCCUR AND ENHANCE UPDRAFTS. THEREFORE THERE WILL CONTINUE TO BE A THREAT OF PRIMARILY LARGE HAIL THROUGH EARLY SUN AM...PERHAPS 08Z OR 09Z. BELIEVE THIS THREAT WILL BE PRIMARILY CONFINED FROM TYNDALL TO BKX ON THE WEST AND MARSHALL TO SIOUX CITY ON THE EAST...WITH HIGHEST PROBABILITY NEAR THE MISSOURI RIVER. AFTER MIDNIGHT...UPPER WAVE MOVES BY. WHILE SCT SHRA/TSRA WILL LIKELY CONTINUE THE LOSS OF UPPER LEVEL FORCING FOR ASCENT MAY ACT TO KEEP CONVECTION TIED TO THE BOUNDARY AND DECREASE SEVERE THREAT. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SCHUMACHER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 449 AM CDT SUN APR 10 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 449 AM CDT SUN APR 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING...ESPECIALLY OVER SOUTHEAST SOUTH DAKOTA...MAY DECREASE AND REDEVELOP DURING THE DAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS OVER THE AREA BY TONIGHT. SEVERE STORMS...WITH LARGE HAIL AND DAMAGING WINDS...MAY DEVELOP THIS AFTERNOON OVER NORTHWEST IOWA... SOUTHWEST MINNSOTA...AND THE FAR EASTERN PART OF SOUTHEAST SOUTH DAKOTA. FLOODING... HEAVY RAIN COULD DEVELOP IN SHOWERS AND THUNDERSTORMS LATE TODAY AND TONIGHT. WHILE THE FLOOD THREAT IS SMALL...LOCAL AREAS COULD GET ENOUGH RAIN TO CAUSE PONDING OF WATER ON ROADS AND LOW AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE LIKELY MONDAY MORNING. THE PRECIPITATION SHOULD DECREASE AND GRADUALLY BECOME SCATTERED LIGHT SHOWERS MONDAY AFTERNOON INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 200 PM..MAINLY IN THE FAR EASTERN PART OF SOUTHEAST SOUTH DAKOTA AS WELL AS SOUTHWEST MINNESOTA AND NORTHWEST IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
557 AM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM HAIL SIOUX FALLS 43.54N 96.73W
04/10/2005 1.00 INCH MINNEHAHA SD PUBLIC
HAIL MOSTLY PEA TO MARBLE SIZE WITH A FEW QUARTER SIZE
STONES.
&&
WILLIAMSThe Sioux Falls radar (KFSD), 52 km away, was scanning. The volume nearest the first event began at 11:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447370.